Wyoming, 2004

Hail in Wyoming, July 13, 2004

July 13, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 13, 12:45 PM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Jul 13, 12:45 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT TUE JUL 13 2004

.SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER CO TONIGHT AND
WEDNESDAY...WITH WESTERLY FLOW ALOFT OVER THE CWA.  EAST TO
SOUTHEAST SURFACE WINDS WILL OCCUR ACROSS THE CWA THIS EVENING AND
TONIGHT WITH SFC HIGH OVER THE NORTHERN PLAINS AND A STALLED FRONTAL
BOUNDARY STRETCHED EAST TO WEST ACROSS THE CENTRAL PORTION OF THE
FORECAST AREA.  LOW LEVEL MOISTURE WILL INCREASES TONIGHT EAST OF
THE MOUNTAINS...BUT DECREASES WEDNESDAY.  MID LEVEL MOISTURE WILL BE
PRESENT ACROSS THE AREA THROUGH WEDNESDAY.  LIS ARE FORECAST TO BE
FROM -4 TO -5 EAST OF THE LARAMIE RANGE THIS EVENING...AND AGAIN WED
AFTERNOON.  CAPES WILL BE FROM 1000 TO 2000 J/KG BOTH THIS EVENING
AND AGAIN WED AFTERNOON.  500 MB WINDS ARE AROUND 10 TO 20 KTS WHICH
IS THE ONLY THING KEEPING AN OUT BREAK OF SUPER CELLS THIS EVENING.
WILL LIKELY HAVE SOME BRIEF...ISOLATED SEVERE STORMS THIS
EVENING...BEFORE DOWNDRAFTS CUT OFF UPDRAFTS AND WEAKEN STORMS.
THETA E RIDGE AXIS EXTENDS FROM DGW TO CYS THIS EVENING...SO STRONG
STORMS SHOULD DEVELOP ALONG AND EAST OF THIS LINE.  THETA E RIDGE
AXIS WILL BE EAST OF THE CWA WED...SO LESS THUNDERSTORMS ACTIVITY IS
EXPECTED.

.LONG TERM...WED NGT AND BYND...CLOSED UPR HIGH DRIFTS SW FM NRN CO
TO NEAR 4 CRNRS BY SAT/SUN.  ETA/GFS FAIRLY SIMILAR IN SHOWING A FTR
COMING AROUND THE UPR HIGH INTO THE REGION FOR THU AFTN/NGT.  HGTS
ALSO DROP SOME THU/FRI AS UPR RDG SHARPENS UP A LITTLE TO OUR WEST.
BYND THEN...HARD TO PIN YOUR FCST TO THE SQUIRRELY GFS AND ITS
CONVECTIVE FEEDBACK PBLMS.  HAVE KEPT WITH SOME LATE DAY TSTMS THRU
EARLY NEXT WEEK...BUT GET THE FEELING THAT WE MAY END UP WITH FEWER
STORMS LATER THIS WEEKEND INTO EARLY NEXT WEEK AS MSTR GETS
TEMPORARILY DIMINISHED.  TEMPS TO DROP ABOUT 5 DEGS OR SO ON THU AND
FRI.  GFS SHOWS PAC NW UPR TROF MOVG EWD ACRS THE CAN BORDER...LAST
NIGHTS RUN HAD TROF DROPPING FRTHR S AS IT MOVES E...WITH HGTS LOWER.
LOW CONFIDENCE IN LATER PDS...BUT APPEARS WILL BE SOMEWHAT DRIER AND
COOLER...IF GFS SOLUTION CORRECT.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jul 13, 8:26 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MDT TUE JUL 13 2004

NEZ001>003-019>021-054-055-WYZ059>070-141145-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
926 AM MDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING EAST OF A LINE FROM DOUGLAS TO CHEYENNE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS
THE SLIGHT RISK AREA...PRODUCING LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING.
A FEW STORMS MAY BECOME SEVERE ALONG AND EAST OF THE WYOMING-NEBRASKA
STATE LINE.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE IN MOST AREAS DURING
THE AFTERNOONS AND EVENINGS FROM THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
EAST OF THE LARAMIE RANGE.

KMD

The radar

The Cheyenne radar (KCYS), 152 km away, was scanning. The volume nearest the first event began at 01:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Goshen

When
July 13, 6:20 PM MST to 6:23 PM MST
Where
Goshen County, 10 mi SE of Prairie Center
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.400, -104.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413957.